Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Grand Rapids, MI

August 19, 2014Allegan County, Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 19, 2014, 2:35 PM EDT for Allegan County, Kalamazoo County, Van Buren County, Michigan. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 2:35 PM EDT (18:35 UTC)
Expired
Aug 19, 2014, 3:30 PM EDT
In force
55 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 2:38 PM EDTTSTM WND DMGSouth Haven, MIWIDESPREAD TREES DOWN IN SOUTH HAVEN. SEVERAL OTHER REPORTS OF TREES DOWN FROM THE WESTERN HALF OF VAN BUREN COUNTY.
Aug 19, 2:49 PM EDTTSTM WND DMG2 N Breedsville, MITREES DOWN NEAR GRAND JUNCTION. REPORT RELAYED BY WWMT. TIME ESTIMATED FROM RADAR.
Aug 19, 2:55 PM EDTTSTM WND DMG2 S Bloomingdale, MISEVERAL TREES DOWN NEAR 380 AND 665 AND ALONG 43.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 2:34 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS53 KGRR 191835
SVRGRR
MIC005-077-159-191930-
/O.NEW.KGRR.SV.W.0089.140819T1835Z-140819T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
235 PM EDT TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  NORTHERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 330 PM EDT

* AT 232 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
  HAVEN...AND MOVING EAST AT 30 MPH. THE SOUTH HAVEN GLERL SITE      
  GUSTED TO 59 MPH WITH THIS STORM.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        ALLEGAN...            BANGOR...
  VAN BUREN STATE PARK...                     MCDONALD...
  PALISADES PARK...     LACOTA...             GRAND JUNCTION...
  BREEDSVILLE...        KENDALL...            GOBLES...
  BLOOMINGDALE...       GLENDALE...           COVERT...
  ALAMO...              PULLMAN...            KIBBIE...
  OTSEGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4233 8631 4254 8624 4264 8566 4228 8568
      4222 8623 4224 8623 4224 8637
TIME...MOT...LOC 1835Z 255DEG 27KT 4238 8624

HAIL...1.00IN
WIND...60MPH

$$

HOVING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:54 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 19, 1:54 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
154 PM EDT TUE AUG 19 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 325 AM EDT TUE AUG 19 2014

A WARMER AND MORE HUMID WEATHER PATTERN WILL CONTINUE TO DEVELOP
THIS WEEK WITH POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. MORE
SHOWERS AND STORMS ARE EXPECTED FOR LATE IN THE WEEK INTO THE
WEEKEND.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 325 AM EDT TUE AUG 19 2014

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM CONTINUES TO ADVANCE SE INTO OUR REGION ALONG WITH
A WEAK SFC LOW. CONVECTION OVER SE WISCONSIN SHOULD CONTINUE TO
GRADUALLY WEAKEN AS IT MOVES TOWARD OUR AREA EARLY THIS MORNING AS
SUGGESTED BY 00Z NSSL WRF GUIDANCE.

THE BEST CHANCE FOR ISOLATED SEVERE STORMS SHOULD COME MID TO LATE
AFTERNOON OVER OUR SE FCST AREA WHEN INSTABILITY WILL BE MAXIMIZED
AS SB CAPE VALUES POTENTIALLY REACH UP TO AROUND 2000 J/KG OVER THAT
AREA. THIS NOTION IS SUPPORTED BY 00Z 4KM NSSL WRF SIM Z GUIDANCE.
STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEFLY HEAVY
RAINFALL WITH PRECIPITABLE WATER VALUES UP INTO THE 1.5 TO 1.75 INCH
RANGE THROUGH EARLY AFTERNOON.

A FEW SHOWERS AND PERHAPS AN ISOLATED STORM MAY LINGER TONIGHT
INTO WEDNESDAY BUT DRY WX SHOULD PREVAIL THE MAJORITY OF THE
TIME. DRY WX IS FORECAST FOR WEDNESDAY NIGHT FOLLOWED BY A CHANCE
OF SHOWERS AND STORMS THURSDAY IN THE VICINITY OF A WARM FRONT AND
AS A WARMER AND MORE HUMID AIRMASS ADVANCES INTO OUR AREA.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 325 AM EDT TUE AUG 19 2014

BEST CHANE FOR RAIN IN THE EXTENDED WILL BE ON THURSDAY NIGHT AND
FRIDAY AS ISENTROPIC ASCENT NORTH OF THE SFC WARM FRONT WILL FOCUS
SHOWERS AND THUNDERSTORMS. THESE WILL MOSTLY BE ACROSS THE SOUTHERN
FORECAST AREA THURSDAY NIGHT AND SPREAD NORTH ON FRIDAY.

UPPER RIDGING BUILDS IN BY SATURDAY WHICH WILL CAP SHOWER AND
THUNDERSTORMS EVEN THOUGH ISENTROPIC ASCENT PERSISTS AND INSTABILITY
IS PRESENT WITH LIFTED INDICES AROUND MINUS 6 SATURDAY AFTERNOON.
WENT WITH LOW CHANCE POPS. THE GFS BRINGS IN HEIGHT FALLS ON SUNDAY
WITH A MORE PROGRESSIVE  NORTHERN STREAM THAN THE ECMWF. WILL GO
WITH CHANCE POPS ON SUNDAY AS WELL...BUT A SLOWER SOLUTION LIKE THE
ECMWF IS ALSO POSSIBLE MEANING MONDAY COULD SEE HIGHER POPS THAN THE
GOING FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 154 PM EDT TUE AUG 19 2014

A RATHER COMPLEX FORECAST THIS AFTERNOON AND INTO TONIGHT AS AN
BAND OF CONVECTION AHEAD OF THE COLD FRONT SLOWLY MOVES THROUGH
THE TAF SITES THIS AFTERNOON INTO THIS EVENING. THEN THE ISSUE
TURNS TO FOG DEVELOPMENT OVERNIGHT.

THE SLOW MOVING LINE OF THUNDERSTORMS SEPARATES THE VFR CONDITIONS
FROM MVFR/IFR CIGS AND VSBY. AS THE LINE SLOWLY MOVES EAST MVFR
CIGS WILL LINGER. AS THE STORMS MOVE THROUGH THE TAF SITES IFR
VSBY ARE EXPECTED WITH WIND GUSTS TO 35 KNOTS MORE THAN POSSIBLE. THE
CLEAR SKIES OVER LK MI WILL LIKELY NOT MOVE INLAND.

ONCE THE LINE CLEARS THE AREA AFTER 00Z I EXPECT MOSTLY MVFR CIGS
AND DUE TO THE WIDESPREAD RAIN... FOG AND LOW CEILINGS IS EXPECTED
AFTER MIDNIGHT. IT IS QUESTIONABLE AS TO HOW MUCH CLEARING THERE
WILL BE WEDNESDAY AS THE FRONT DOES NOT GET TO FAR SOUTH OF
MICHIGAN. MEANING OUR TAF SITES WILL BE NEAR THE FRONTAL ZONE.

&&

.MARINE...
ISSUED AT 325 AM EDT TUE AUG 19 2014

SOUTHEAST WINDS WILL GRADUALLY VEER TO THE SOUTH TO SOUTHWEST AND
INCREASE LATER TODAY RESULTING IN WAVE HEIGHTS OF UP TO 2 TO 4
FEET NORTH OF HOLLAND. FAIRLY MINIMAL WIND AND WAVE ACTION IS
ANTICIPATED TONIGHT THROUGH MIDWEEK.

&&

.HYDROLOGY...
ISSUED AT 139 PM EDT MON AUG 18 2014

RIVERS ARE RUNNING A LITTLE ABOVE NORMAL... BUT ARE STILL FAR BELOW
BANK FULL. PRECIPITATION THIS EVENING THROUGH WEDNESDAY IS EXPECTED
TO TOTAL AROUND HALF AN INCH. THIS SHOULD LEAD TO SLOW RISES ON AREA
RIVERS WITH PEAK LEVELS WELL BELOW FLOOD STAGE OCCURRING BY THE END
OF THE WEEK. LOCALLY HEAVY RAINFALL IS POSSIBLE AND COULD LEAD TO
BRIEFLY HIGHER FLOWS.

LOOKING AHEAD...IT APPEARS TO BE A RATHER ACTIVE SECOND HALF OF
AUGUST WHICH MAY HELP BRING MANY RIVERS TO ABOVE NORMAL FLOWS.
WITH AN UPPER LEVEL RIDGE DEVELOPING TO THE SOUTH OF THE GREAT
LAKES OVER THE NEXT WEEK OR SO...IT WILL PLACE MICHIGAN IN AN
ACTIVE WEATHER PATTERN WITH NUMEROUS OPPORTUNITIES FOR RAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...WDM
HYDROLOGY...63
MARINE...LAURENS
Hazardous weather outlook, Aug 19, 12:55 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1255 PM EDT TUE AUG 19 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
200930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1255 PM EDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING SOUTH
AND EAST OF GRAND RAPIDS... INCLUDING KALAMAZOO... BATTLE CREEK...
LANSING AND JACKSON. THE THREAT IS DAMAGING WINDS AND/OR LARGE HAIL
AS WELL AS LOCALLY HEAVY RAINFALL. THE PRIMARY TIME OF CONCERN IS
FROM 1 PM TO 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY AND AGAIN ON THURSDAY NIGHT
AND FRIDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

MEADE

In the hours before

Local storm report, Aug 19, 8:56 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 AM EDT TUE AUG 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MEARS                   43.68N 86.42W
08/19/2014  M0.92 INCH       OCEANA             MI   CO-OP OBSERVER

            HEAVY RAIN DURATION 24 HOURS.

&&

HOVING
Special weather statement, Aug 19, 11:32 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 AM EDT TUE AUG 19 2014

MIZ056-064-191630-
ALLEGAN-OTTAWA-
1132 AM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OLIVE CENTER...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  COOPERSVILLE BY 1150 AM EDT...
  OLIVE CENTER BY 1135 AM EDT...
  NUNICA BY 1140 AM EDT...
  EASTMANVILLE BY 1150 AM EDT...
  LAMONT BY 1155 AM EDT...
  MARNE BY NOON EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4270 8621 4304 8624 4312 8599 4312 8591
      4314 8591 4317 8579 4262 8579 4263 8624
TIME...MOT...LOC 1532Z 255DEG 27KT 4299 8612

HOVING
Special weather statement, Aug 19, 12:32 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1232 PM EDT TUE AUG 19 2014

MIZ056-057-064-191715-
ALLEGAN-KENT-OTTAWA-
1232 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DRENTHE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HUDSONVILLE BY 1240 PM EDT...
  DRENTHE BY 1235 PM EDT...
  JAMESTOWN BY 1240 PM EDT...
  BYRON CENTER BY 1245 PM EDT...
  CUTLERVILLE BY 1250 PM EDT...
  DUTTON BY 1255 PM EDT...
  ALASKA BY 100 PM EDT...
  CASCADE BY 105 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4282 8614 4299 8539 4277 8537 4277 8554
      4271 8555 4261 8620
TIME...MOT...LOC 1633Z 252DEG 39KT 4277 8589

HOVING
Special weather statement, Aug 19, 1:09 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
109 PM EDT TUE AUG 19 2014

MIZ046-051-052-056>059-064>067-071>074-191915-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-ISABELLA-
JACKSON-KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
109 PM EDT TUE AUG 19 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO
VAN BUREN STATE PARK...MOVING EAST AT 30 MPH. THESE STORMS MAY
BECOME SEVERE THIS AFTERNOON...AND ADDITIONAL STORM DEVELOPMENT IS
LIKELY THROUGH THE EVENING.

PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        GREENVILLE...         ALLEGAN...
  ALMA...               IONIA...              HASTINGS...
  KALAMAZOO...          ST. JOHNS...          BATTLE CREEK...
  CHARLOTTE...          LANSING...            STANTON...
  BELDING...            BANGOR...             LOWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4207 8622 4224 8623 4224 8637 4248 8626
      4362 8477 4362 8460 4347 8460 4347 8436
      4278 8436 4277 8415 4207 8413
TIME...MOT...LOC 1708Z 287DEG 27KT 4362 8477 4239 8639

HOVING
Local storm report, Aug 19, 1:49 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT TUE AUG 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       2 S ROCKFORD            43.09N 85.56W
08/19/2014  M1.20 INCH       KENT               MI   TRAINED SPOTTER

            MINOR STREET FLOODING. HEAVY RAIN DURATION 1
            HOUR 10 MINUTES.

&&

EBW
Local storm report, Aug 19, 1:51 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
151 PM EDT TUE AUG 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       2 W WAYLAND             42.67N 85.68W
08/19/2014  M0.98 INCH       ALLEGAN            MI   COCORAHS

            STILL RAINING MODERATELY AT OBSERVATION. NO
            FLOODING AT THIS TIME. HEAVY RAIN DURATION
            28 MINUTES.

&&

EBW

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:50 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo55 min
Aug 19, 8:03 AM EDTSpecial Weather StatementGRRGratiot, Isabella, Kent, Mecosta, Montcalm57 min
Aug 19, 11:32 AM EDTSpecial Weather StatementGRROttawa58 min
Aug 19, 11:59 AM EDTSpecial Marine WarningGRR46 min
Aug 19, 12:32 PM EDTSpecial Weather StatementGRRKent43 min
Aug 19, 1:09 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 6 more2 hr
Aug 19, 1:43 PM EDTAreal Flood AdvisoryGRRIonia, Kent, Montcalm3 hr
Aug 19, 1:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry53 min
Aug 19, 1:58 PM EDTAreal Flood AdvisoryGRRAllegan, Barry3 hr
Aug 19, 2:21 PM EDTSpecial Marine WarningGRR84 min
Aug 19, 2:41 PM EDTSevere Thunderstorm WarningGRRBarry, Clinton, Eaton, Ingham, Ionia64 min
Aug 19, 2:49 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Kalamazoo56 min
Aug 19, 2:56 PM EDTAreal Flood AdvisoryGRRIonia, Kent3 hr
Aug 19, 3:02 PM EDTSevere Thunderstorm WarningGRRVan Buren58 min
Aug 19, 3:03 PM EDTAreal Flood AdvisoryGRRClinton, Eaton, Ingham, Ionia6 hr
Aug 19, 3:32 PM EDTSevere Thunderstorm WarningGRRCalhoun, Eaton, Ingham, Jackson58 min
Aug 19, 3:44 PM EDTAreal Flood AdvisoryGRRKalamazoo, Van Buren3 hr
Aug 19, 3:46 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo80 min
Aug 19, 4:37 PM EDTSevere Thunderstorm WarningGRRJackson38 min
Aug 19, 5:16 PM EDTSevere Thunderstorm WarningGRRJackson14 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.